Alert archive / South Dakota / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 31, NWS Aberdeen, SD

June 5, 1999Codington County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 5, 1999, 1:35 AM CDT for Codington County, South Dakota. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 5, 1999, 1:35 AM CDT (06:35 UTC)
Expired
Jun 5, 1999, 2:25 AM CDT
In force
50 min
Issued by
NWS Aberdeen, SD
Area
Whole counties

County Codington County, SD

The radar

The Aberdeen radar (KABR), 110 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 1:40 AM CDTThunderstorm Wind 61Grover, SDSeventy mph winds brought down a large pine tree in Grover.
Jun 5, 1:45 AM CDTThunderstorm Wind 61Watertown, SDWinds gusting to over 70 mph in Watertown blew a portion of the roof off of a house and destroyed the attached garage on another house. Near Watertown, a pole barn was destroyed, a hay bale was blown into a basement window of a house and part of their deck wa
Jun 5, 1:48 AM CDTThunderstorm Wind 70Florence, SDNear Florence, winds to 80 mph tipped over and damaged a small shed, destroyed another storage shed, and also completely demolished a three stall garage. Also near Florence, a large barn was blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 11:15 PM CDTTornado WatchSPC6 hr

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:55 PM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 4, 8:55 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND
NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
955 PM CDT FRI JUN 4 1999

SEVERE WEATHER CONDITIONS CONTINUE FOR CENTRAL SOUTH DAKOTA.
WILL CONTINUE TO MONITOR THE SITUATION AND ISSUE WARNINGS AND
STATEMENTS AS NECESSARY.

.ABR...TOR WATCH #383 FOR CNTRL SD UNTIL 06Z
GUERRERO/GILLESPIE

In the hours before

Special weather statement, Jun 4, 8:11 PM CDT, 5 hours 24 minutes before
MNZ039-SDZ005>008-010-011-016>019-050135-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
811 PM CDT FRI JUN 4 1999

...TORNADO WATCH HAS BEEN CANCELLED FOR PARTS OF NORTHERN SOUTH
DAKOTA...
...TORNADO WATCH REMAINS IN EFFECT THROUGH 1AM CDT FOR CENTRAL
SOUTH DAKOTA...

THE TORNADO WATCH ISSUED EARLIER FOR PARTS OF NORTHERN SOUTH DAKOTA
HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT.  AT 800 PM CDT...THE
SEVERE WEATHER WAS IN PROGRESS MOSTLY ACROSS EASTERN NORTH DAKOTA...
NORTHERN MINNESOTA...AND SOUTHWESTERN SOUTH DAKOTA.

HOWEVER... THE POTENTIAL FOR SEVERE WEATHER CONTINUES TONIGHT
ACROSS NORTHERN SOUTH DAKOTA AND EXTREME WEST CENTRAL MINNESOTA AS A
STRONG UPPER LEVEL DI6STURBANCE APPROACHES FROM SOUTHWEST SOUTH
DAKOTA.

PLEASE CONTINUE TO MONITOR NOAA WEATHER RADIO AND YOUR FAVORITE NEWS
SOURCE FOR THE LATEST WATCHES AND WARNINGS.

GUERRERO

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 10:01 PM CDTTornado WarningABRJones54 min
Jun 4, 10:01 PM CDTTornado WarningABRJones49 min
Jun 4, 10:25 PM CDTTornado WarningABRLyman45 min
Jun 4, 10:53 PM CDTSevere Thunderstorm WarningABRBuffalo, Hyde62 min
Jun 4, 10:53 PM CDTSevere Thunderstorm WarningABRHughes62 min
Jun 4, 10:58 PM CDTSevere Thunderstorm WarningABRStanley, Sully62 min
Jun 4, 11:10 PM CDTSevere Thunderstorm WarningABRHand65 min
Jun 4, 11:19 PM CDTTornado WarningABRHughes, Sully36 min
Jun 4, 11:38 PM CDTSevere Thunderstorm WarningABRFaulk, Spink62 min
Jun 4, 11:38 PM CDTSevere Thunderstorm WarningABRPotter62 min
Jun 5, 12:02 AM CDTSevere Thunderstorm WarningABRHand, Hyde33 min
Jun 5, 12:28 AM CDTSevere Thunderstorm WarningABRBrown, Edmunds57 min
Jun 5, 12:37 AM CDTSevere Thunderstorm WarningABRFaulk, Spink33 min
Jun 5, 12:51 AM CDTSevere Thunderstorm WarningABRClark, Day64 min
Jun 5, 1:23 AM CDTSevere Thunderstorm WarningABRBrown32 min
Jun 5, 1:29 AM CDTSevere Thunderstorm WarningABRMarshall61 min
Jun 5, 1:48 AM CDTSevere Thunderstorm WarningABRGrant, Roberts47 min
Jun 5, 1:50 AM CDTSevere Thunderstorm WarningABRDeuel50 min
Jun 5, 2:07 AM CDTSevere Thunderstorm WarningABRBig Stone, Traverse63 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.